MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 PPS LTD ACET SHELL 56F; PROTHESIS, HIPS

ZIMMER BIOMET, INC. G7 PPS LTD ACET SHELL 56F; PROTHESIS, HIPS
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10: unknown g7 shell inserter unknown g2: foreign: australia multiple mdr reports were filed for this event, please see associated reports: 0001825034 - 2024 - 00303 customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a zimmer biomet hip replacement, the g7 cup was implanted using a straight g7 shell insertion handle.The g7 implant cold-welded to the insertion handle, and no one could unscrew it.The handle with the g7 implant had to be removed.A new g7 cup was opened, and the curved insertion handle was used to insert the second implant into the patient.No known impact or consequence to the patient.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.One g7 pps ltd acet shell 56f item# 010000665 lot# 7504674 and one g7 str monoblock shell insrtr item# 110003450 lot# 619980 were returned and evaluated.Upon inspection the devices were stuck together and could not be separated for evaluation of the threads.There is scuffing to the shaft and indentations to the strike plate of the inserter.There was no visible damage to the shell.A review of the device history records identified no related deviations or anomalies during manufacturing.A review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were not provided.A definitive root cause cannot be determined.The event is confirmed via returned product review.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
G7 PPS LTD ACET SHELL 56F
Common Device Name
PROTHESIS, HIPS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18640470
Report Number0001825034-2024-00300
Device Sequence Number18159324
Product Code PBI
UDI-Device Identifier00880304524248
UDI-Public(01)00880304524248(17)330911(10)7504674
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K121874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number010000665
Device Lot Number7504674
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2024
Supplement Date Received by Manufacturer05/22/2024
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown
Patient Weight132 KG